Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Walked and exercise
    avatar
    mustang37b posted:
    Hello group, how is everyone doing today? I want to know? I will stop metformin tomorrow, because one lady told me. It's bad for kidneys. I notice a lot of water and my urine is clear yellow. I wonder if it's from the metformin just wondering. I exercise and walked for 35 min. listening to music. You all have a great evening.
    Reply
     
    avatar
    mrscora01 responded:
    Don't stop taking a prescribed medication because a stranger on the internet told you something. Metformin does not cause kidney damage. It is not good for your kidneys if you already have kidney damage, but it does not cause it. High blood sugar because you are not taking your metformin, could damage your kidneys though.

    Cora
    T1 1966, Dialysis 2001, kidney transplant and pump 2002, pancreas transplant 2008
     
    avatar
    Debsbears responded:
    You can not stop your meds without your Drs. permission. Listen you just started it and you only take 500mg. I was on 2,000mg everyday for 2 years and my kidneys are fine. Your Drs will keep track of your kidneys.

    Just because the lady told you it is bad for your kidneys does not make it right to stop taking it.

    With the extra water you are drinking it will make your urine clear yellow that is a good thing. It is not good to have dark urine.. Quit worrying and talk to your Dr. You need the Metformin period or you will have more problems.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    mhall6252 responded:
    Don't stop taking the metformin that your doctor prescribed. High blood sugar will wreck your kidneys. Metformin will help control your blood sugar which will protect your kidneys.

    Continue to eat properly, get some exercise, and take your metformin. That is what your doctor wants you to do.
    Michelle
    Diabetic since 5/2001
    Follow my journey at www.mch-breastcancer.blogspot.com
    Smile and the world smiles with you.


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.